MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE PULMONARY; BRONCHOSCOPE ACCESSORY

BOSTON SCIENTIFIC CORPORATION CRE PULMONARY; BRONCHOSCOPE ACCESSORY
Model Number M00550300
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre pulmonary dilatation balloon was used during a procedure performed on (b)(6) 2021.During the procedure, it was noticed that the balloon burst.The procedure was completed with another cre pulmonary dilatation balloon.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: device code a0402 captures the reportable event of balloon burst.Block h10: investigation result: visual examination of the returned complaint device found that the balloon and the catheter of the device had no damages.Microscopic inspection was done and found the balloon had a pinhole, which does not confirms the reported event of balloon burst.The pinhole problem found could have been interpreted by the customer as the reported event of balloon burst.Functional analysis was performed, and the balloon was inflated without a problem; however, the balloon would not hold pressure due to a pinhole in the distal section on the body of the balloon.It is possible that factors encountered during the procedure, such as the interaction with scope, any other surface or any other object during the procedure could create friction, caused the balloon pinhole, which was perceived as a burst during the procedure.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description

Brand Name
CRE PULMONARY
Common Device Name
BRONCHOSCOPE ACCESSORY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12436387
Report Number3005099803-2021-04591
Device Sequence Number3515856
Product Code KTI
UDI-Device Identifier08714729456186
UDI-Public08714729456186
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K023337
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2024
Device Model NumberM00550300
Device Catalogue Number5030
Device Lot Number0027089054
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2021
Initial Date Received by Manufacturer 08/12/2021
Supplement Date Received by Manufacturer09/17/2021
Initial Report FDA Received Date09/07/2021
Supplement Report FDA Received Date10/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1